Alert archive / Washington / Areal Flood Advisories in 2021
Areal Flood Advisory 9, NWS Spokane, WA
NWS Spokane, WA issued this areal flood advisory at Aug 20, 2021, 7:17 PM PDT for Okanogan County, Washington. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2021, 7:17 PM PDT (02:17 UTC)
- Expired
- Aug 20, 2021, 10:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this areal flood advisory went out at Aug 20, 4:46 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 20, 4:46 PM PDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
446 PM PDT Fri Aug 20 2021
.SYNOPSIS...
A strong system will bring showers and thunderstorms to the
Inland Northwest into Saturday. Cooler than normal temperatures
and some breezy conditions come Sunday, with showers and
thunderstorms possible across the north. Temperatures begin to
warm above average by Wednesday.
&&
.DISCUSSION...
Today through Saturday night: Showers and thunderstorms have begun
to develop across the Inland Northwest this afternoon, and are
likely to and become more numerous through this evening and into
Saturday. These storms will have the potential to drop a fair
amount of rain quickly, and a Flash Flood Watch is effect for
portions of E WA and N ID, mainly for the enhanced threat for
flooding at burn scars and urban areas. We expect precip amounts
of 0.25-0.50 inches to be fairly common, though some areas may
well experience locally heavier amounts. Winds will generally be
rather light except in the vicinity of thunderstorms, and cooler
than normal temps will be in place for Saturday as well. Precip
chances diminish, though not completely, Saturday night as low
pressure ejects eastward. /KD
Sunday through Thursday: Following the exit of Friday and Saturday's
trough late Saturday night, another low pressure will slide along
the Canadian border. Models are in good agreement that center of
this system, and therefore, the bulk of the precipitation, will stay
north of the border. There may be some showers in northeast
Washington and northern Idaho, but overall, most of the area won't
receive any more precipitation from this second system.
The main hazard from this system will be widespread gusty winds and
lowering relative humidites. A strengthening cross-Cascade pressure
gradient behind the passage of a dry cold front Sunday afternoon
will allow for strong southwest winds with gusts 25 to 30 mph. The
strongest winds look to be through the Cascade gaps into the
Columbia Basin and into the Palouse and the Spokane area. This along
with the drier air mass behind the cold front will elevate fire
weather concerns, especially for locations that might have missed
out on today and tomorrow's rain. Our current forecast keeps
relative humidities above critical fire weather values, but some
model projections have much drier RHs. Winds will slacken, but will
still be relatively breezy, on Monday with temperatures cooling a
few degrees following the cold front.
After Monday, a transient ridge will allow for temperatures to warm
into the upper 70s and 80s Tuesday through Thursday. This is quite
the change from earlier this week as model ensembles have been
trending downward on the degree of warming expected. Another system
looks to move in later in the workweek with an increasing chance for
more precipitation. Confidence remains low on the specifics, but
this is something to keep an eye on as the the week progresses.
&&
.AVIATION...
00Z TAFS: A slow moving low pressure system is expected to produce
slow moving showers and thunderstorms at times during the 24 hour
TAF period. These storms could occasionally produce heavy rain
and reduce visibility and ceilings to MVFR conditions. Winds
generally light except in the vicinity of thunderstorms. Patchy
fog or lower stratus also possible towards Saturday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 70 54 76 46 72 / 60 60 20 0 0 0
Coeur d'Alene 55 68 54 76 47 72 / 70 70 30 0 0 0
Pullman 49 70 49 74 44 70 / 70 50 20 0 0 0
Lewiston 61 76 59 85 54 78 / 70 50 20 0 0 0
Colville 49 72 48 74 41 73 / 70 60 30 10 0 0
Sandpoint 52 66 50 72 45 68 / 70 70 50 30 0 10
Kellogg 55 67 55 72 49 69 / 80 80 50 10 0 0
Moses Lake 54 77 51 80 45 76 / 50 30 0 0 0 0
Wenatchee 61 77 59 77 53 77 / 60 40 0 0 0 0
Omak 60 78 55 80 49 77 / 70 50 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch through Saturday afternoon for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Flash Flood Watch through Saturday afternoon for East Slopes
Northern Cascades-Lower Garfield and Asotin Counties-
Northeast Blue Mountains-Northeast Mountains-Okanogan
Highlands-Okanogan Valley-Spokane Area-Upper Columbia Basin-
Washington Palouse-Wenatchee Area.
&&Hazardous weather outlook, Aug 20, 4:40 AM PDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 440 AM PDT Fri Aug 20 2021 IDZ026-027-WAZ031>036-044-211145- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Waterville Plateau- 440 AM PDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of North Central Idaho...Central Washington...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. Isolated to scattered showers and thunderstorms are expected this afternoon and tonight, which could produce brief heavy downpours and create ponding of water on roads, reduce visibility. Additionally, lightning strikes from thunderstorms are always dangerous. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. Isolated to scattered showers and thunderstorms are expected Saturday, which could produce brief heavy downpours and create ponding of water on roads, reduce visibility. Additionally, lightning strikes from thunderstorms are always dangerous. IDZ001>004-WAZ037-038-041>043-211145- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley- 440 AM PDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers showers and thunderstorms are expected this afternoon and tonight. A few storms will be capable of producing heavy downpours, some which could create dangerous flash flooding or debris flow near steeper terrain, recently burned areas or in creeks or small streams areas. Additionally, lightning strikes from thunderstorms are always dangerous. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There will be a chance for showers and thunderstorms through Saturday. A few storms will be capable of producing heavy downpours, some which could create dangerous flash flooding or debris flow near steeper terrain, recently burned areas or in creeks or small streams areas. Additionally, lightning strikes from thunderstorms are always dangerous.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:46 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 3 hr |
| Aug 21, 12:30 AM PDT | Areal Flood Advisory | OTX | Douglas | 3 hr |
| Aug 20, 6:14 PM PDT | Areal Flood Advisory | OTX | Nez Perce | 3 hr |
| Aug 20, 8:37 PM PDT | Special Weather Statement | OTX | Benewah | 23 min |
Nearby
Areal Flood Advisories in Washington, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.